Type 2, Medication, Low blood Sugar Levels

brandon's mom
By brandon's mom Latest Reply 2010-07-22 12:17:24 -0500
Started 2010-07-22 07:31:23 -0500

I was at the doctor yesterday and my A1C level was 5.96. My blood sugars are averaging 55-75 in the am and 75-95 in the pm. The doctor wants me to continue my meds, which are glucovance 2.5/500mg in the am and Metformin in the pm. She said as long as I felt alright there was nothing wrong with my counts. Has anyone else had this happen to them ? I also am have another 117# to go before I have reached my goal weight. I've already lost 115# but I had to go on megadoses of steroids and gained back 61# so I have to really work hard again with foot ulcers so to neuropathy on left foot but I will lose it. So, I would appreciate some feedback if anyone has incountered this. This is my first time asking or getting involved so I hope it doesn't sound stupid but I really questioned her decision. Thank you.

3 replies

GabbyPA 2010-07-22 10:53:59 -0500 Report

I am amazed that you are able to keep numbers that low while on steroids. That is quite a feat.
You are an inspiration to us in the weight loss and determination departments. We are very glad you have gotten involved with the community and nothing is stupid when you don't understand a decision of a health care provider.

Now what you need to do it keep an eye on things. Write and journal your efforts and then when you visit your doctor again, you can give her more information so you can work on a goal you both are happy with. It is a team, so don't be afraid to be part of the solution.

kdroberts 2010-07-22 08:52:27 -0500 Report

Have you tested before and after eating? With the numbers that you posted it's very likely that your blood sugar is going quite high after eating. 55 is a little low for a fasting reading, how often are you seeing numbers in the 50's-low 60's?